Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 37, NWS Melbourne, FL

June 10, 2007Orange County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jun 10, 2007, 4:26 PM EDT for Orange County, Florida. It was in force for 64 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2007, 4:26 PM EDT (20:26 UTC)
Expired
Jun 10, 2007, 5:30 PM EDT
In force
64 min
Issued by
NWS Melbourne, FL
Area
Counties, with a storm outline in the text

County Orange County, FL

The radar

The Melbourne radar (KMLB), 95 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 4:40 PM EDTHAIL 0.75Mgm Studios, FLTRAINED WEATHER SPOTTER REPORTED PENNY SIZE HAIL.
Jun 10, 4:45 PM EDTHAIL 1.75Doctor Phillips, FLREPORT FROM WFTV CHANNEL 9. HAIL CRACKED SKYLIGHT ON A VIEWERS HOME.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 8.4 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2007-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 921 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2007-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
921 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
769 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMLB 102026
SVRMLB
FLC095-102130-
/O.NEW.KMLB.SV.W.0037.070610T2026Z-070610T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
426 PM EDT SUN JUN 10 2007

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN ORANGE COUNTY IN FLORIDA.

* UNTIL 530 PM EDT

* AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 4 MILES
  SOUTHWEST OF EPCOT...OR ABOUT 3 MILES SOUTHWEST OF MGM STUDIOS.
  THIS STORM WAS NEARLY STATIONARY.

* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
  WINDERMERE...UNIVERSAL STUDIOS...WET N WILD WATER PARK...MAGIC
  KINGDOM...PLEASURE ISLAND...DOCTOR PHILLIPS AND BAY HILL

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 2834 8162 2833 8152 2848 8143 2850 8167

$$

52
3 follow-up statements
000 
WWUS52 KMLB 102033
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
433 PM EDT SUN JUN 10 2007

FLC095-102130-
/O.CON.KMLB.SV.W.0037.000000T0000Z-070610T2130Z/
ORANGE FL-
433 PM EDT SUN JUN 10 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT 
FOR WESTERN ORANGE COUNTY...

AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR EPCOT...OR NEAR MGM STUDIOS. THIS STORM WAS BUILDING 
SLOWLY TO THE NORTH. 

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PLEASURE ISLAND...LAKE BUENA VISTA...WINDERMERE...MAGIC 
KINGDOM...DOCTOR PHILLIPS AND BAY HILL.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 2834 8164 2833 8152 2848 8150 2849 8166

$$

52
000 
WWUS52 KMLB 102057
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
455 PM EDT SUN JUN 10 2007

FLC095-102130-
/O.CON.KMLB.SV.W.0037.000000T0000Z-070610T2130Z/
ORANGE FL-
455 PM EDT SUN JUN 10 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT 
FOR WESTERN ORANGE COUNTY...

AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED BETWEEN MAGIC KINGDOM AND DOCTOR PHILLIPS...DRIFTING SLOWLY 
TO THE NORTH. 

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
WINDERMERE...VINELAND...UNIVERSAL STUDIOS...TANGELO PARK...SEA 
WORLD....LAKE BUENA VISTA...PLEASURE ISLAND...AND BAY HILL.
 
HAIL UP TO THE SIZE OF COINS HAS BEEN REPORTED IN THE THEME PARKS 
ARE OF SOUTHWEST ORANGE COUNTY WITH THIS STORM. NEARLY CONTINUOUS 
LIGHTNING AND TORRENTIAL DOWNPOURS ARE ALSO OCCURRING. 

TAKE COVER FROM THE SEVERE STORM IMMEDIATELY IN A STURDY INDOOR 
SHELTER 

LAT...LON 2834 8160 2833 8148 2848 8143 2850 8159

$$

52
000 
WWUS52 KMLB 102127
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
527 PM EDT SUN JUN 10 2007

FLC095-102137-
/O.EXP.KMLB.SV.W.0037.000000T0000Z-070610T2130Z/
ORANGE FL-
527 PM EDT SUN JUN 10 2007

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN ORANGE COUNTY 
EXPIRES AT 530 PM EDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM
THAT PROMPTED THE WARNING HAD WEAKENED AND EXITED THE WARNING AREA...
THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. STORMS WITH HEAVY 
DOWNPOURS AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL STILL BE 
POSSIBLE WITH LINGERING STORMS IN ORANGE COUNTY.

LAT...LON 2834 8160 2833 8148 2848 8143 2850 8159

$$

52

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:15 PM EDT, 2 hours 11 minutes earlier.

Area forecast discussion, Jun 10, 2:15 PM EDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
215 PM EDT SUN JUN 10 2007

.DISCUSSION...

...SHOWER/THUNDERSTORM CHANCES INCREASING INTO MID WEEK...

CURRENT/TONIGHT...INTENSE SURFACE HEATING HAS HELPED INITIATE EARLY
AFTERNOON CONVECTION ACROSS VOLUSIA AND LAKE COUNTIES. ALSO APPEARS
THE EAST COAST SEA BREEZE IS JUSTING MOVING ONSHORE ACROSS VOLUSIA
COUNTY AS OF 1PM. HAVE MADE CHANGE IN GRIDS TO REFLECT AFTERNOON AND
EARLY EVENING CONVECTION ACROSS VOLUSIA AND NORTHERN BREVARD
COUNTIES.

UPPER LEVEL RIDGING ALOFT WILL REMAIN OVER THE AREA OVERNIGHT AS
WELL AS LOW LEVEL RIDGING SUPPRESSED ACROSS THE SOUTHERN PENINSULA.
WINDS WILL FALL TO LIGHT TO CALM OVERNIGHT WITH A VERY WEAK PRESSURE
GRADIENT OVER THE REGION. THE WEAK FRONTAL BOUNDARY ACROSS NORTH
FLORIDA WILL CONTINUE TO LIE ACROSS THE AREA WITH LITTLE FLUCTUATION
TO THE NORTH OR SOUTH. WEAK FLOW ALOFT COUPLED WITH A WEAK PRESSURE
GRADIENT WILL RESULT IN A LATE DAY/EVENING COLLISION OF WEST/EAST
COAST SEA BREEZE BOUNDARIES OVER THE INTERIOR. WILL CONTINUE TO
RETAIN A SMALL THREAT FOR SHRA/TSRA INLAND FOR THIS EVENING TO
ACCOUNT FOR THIS COLLISION. MOVEMENT OF ANY CONVECTION ABLE TO
DEVELOP WILL SLOWLY DRIFT SOUTH/SOUTHWEST THOUGH FLOW ALOFT REMAINS
VERY WEAK AND THUS COLLISION OF ANY BOUNDARIES COULD THUS DICTATE
MOVEMENT EARLY IN CONVECTIVE EVOLUTION. THE MAIN THREAT REMAINS
BRIEF HEAVY RAIN AND POSSIBLE DAMAGING DOWNBURST WINDS. TEMPERATURES
ALOFT REMAIN VERY WARM AND THUS DO NOT ANTICIPATE MUCH SVR HAIL
WITH ANY CONVECTION FORTUNATE ENOUGH TO DEVELOP.  LOWS TONIGHT AGAIN
MILD AND MAINLY IN THE 70S AREAWIDE.

MONDAY...H5 RIDGE WILL CONTINUE TO EXTEND ACROSS NRN GULF INTO
CENTRAL FL TOMORROW AFTERNOON. WEAK SFC LOW WILL RETROGRADE TWD SRN
AL WITH WITH LGT S/SE FLOW IN THE LOW LVLS. THIS SHOULD ALLOW EAST
COAST SEA BRZ TO PUSH INTO INTERIOR ZONES IN THE MID TO LATE
AFTERNOON WITH ISOLD/SCT TSTMS DEVELOPING. MOISTURE DEPTH STILL
REMAINS LIMITED TO AROUND H7 WITH WARMISH MID LVL TEMPS AT H5 TO
-6/-7 DEGS C PROGD. STILL EXPECT LATE AFTN STORMS TO FOCUS ACROSS
THE INTERIOR WITH THE THREAT FOR ISOLATED SVR WIND GUSTS WITH DRY
MID LVL AIR AND ANOTHER DAY OF HIGH CAPE AS HIGHS CLIMB INTO THE
LWR/MID 90S INTERIOR...TO UPR 80S/AROUND 90 COASTAL.

TUE-WED...A STRONG MID LVL S/W TROUGH/ IS FORECAST TO DROP SWD
THROUGH THE CAROLINAS/GA THROUGH MID WEEK AND BRING INCREASING RAIN
CHANCES TO E CENTRAL FL. HIGHEST RAIN CHANCES TUESDAY AFTERNOON
EXPECTED ACROSS NRN SECTIONS WITH ISOLD/SCT TSTMS DEVELOPING FURTHER
SOUTH ALONG THE SEA BRZ BOUNDARY BY LATE AFTERNOON AND EARLY EVENING
AND MOVING BACK TWD THE EAST COAST ACROSS NRN/CENTRAL SECTIONS
THROUGH THE LATE EVENING HOURS. BY WED...GFS PROGS H5 LOW ACROSS SE
GA WITH MID LVL WESTERLY FLOW AT 30 KTS WITH H5 TEMPS DROPPING TO
-9/-10 CLOSER TO THE MID LVL COLD POOL. WITH THE STRONGER MID LYR
FLOW WOULD EXPECTED ORGANIZED STORMS WITH A FEW POSSIBLY SEVERE.
INCREASING MOISTURE SHOULD ALLOW A BAND OF SHOWER/TSTMS TO MOVE EAST
ACROSS THE FORECAST AREA INTO THE AFTERNOON. 12Z NAM MODEL
RETROGRADES MID LVL SYSTEM FURTHER WEST OFF THE FL PANHANDLE WITH
RESULTANT FLOW REGIME STILL SUPPORTING HIGH RAIN CHANCES. WILL RAISE
MOST OF THE AREA TO 50 PCT . WILL LIMIT HIGHS A BIT FROM MON/TUE
WITH A BIT MORE CLOUD COVER EXPECTED.

THU-SUN...MID LVL TROUGH FCST TO PERSIST FROM THE MID ATLC OVER FL
INTO THE START OF WEEKEND WITH THE AXIS OF THE TROUGH SHIFTING
SLOWLY EAST THROUGH THE PERIOD. THIS SHOULD ALLOW DEEPEST MOISTURE
OVER SRN SECTIONS THU AND EAST ACROSS THE ATLC INTO THE WEEKEND. GFS
SHOWS DEVELOPING ONSHORE LOW LVL FLOW FRI-SAT WITH LOWERING RAIN
CHANCES. TROUGH EXPECTED TO LIFT NE BY LATE IN THE WEEKEND LEADING
TO A MORE TYPICAL SEA BREEZE REGIME WITH LOWER THAN CLIMO MOISTURE
LEVELS. WILL CONTINUE CURRENT EXTENDED FORECAST BEYOND DY5.

&&

.AVIATION...VFR ALL SITES OUTSIDE OF ISOLD MVFR SHRAS/IFR TSRA BTWN
10/19Z-11/03Z.

&&

.MARINE....UPPER LEVEL RIDGING OVER THE AREA WITH LOW LEVEL RIDGING
OVER THE SOUTHERN PENINSULA. A WEAK SURFACE BOUNDARY WILL REMAIN
FIXATED OVER NORTH FLORIDA WITH LITTLE TO NO MOVEMENT. SOUTH TO
SOUTHEAST WINDS VEERING BACK TO SOUTH/SOUTHWEST THIS EVENING AND
OVERNIGHT BETWEEN 10 AND 15 KTS OR LESS WITH SEAS LESS THAN 3 FT.

GENERALLY SOUTHERLY FLOW WILL BECOMING SW BY MID WEEK AND THEN
ONSHORE BY THE WEEKEND. NO HIGHLIGHTS EXPECTED BUT WINDS MAY
INCREASE TO NEAR 15 KNOTS INTO WED. THE THREAT FROM LIGHTNING
STORMS WILL INCREASE NORTH OF THE CAPE LATE TUE AFTERNOON/EVENING
AND ACROSS THE WATERS ON WED AFTN/EVE.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  74  89  72  90 /  10  30  20  40
MCO  73  93  73  92 /  20  30  20  40
MLB  73  89  73  89 /  10  20  10  30
VRB  71  89  72  90 /  10  20  10  30

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

SHORT TERM/AVIATION...SEDLOCK
LONG TERM....VOLKMER
Hazardous weather outlook, Jun 10, 5:45 AM EDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
545 AM EDT SUN JUN 10 2007

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
102145-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
545 AM EDT SUN JUN 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
AFTERNOON THUNDERSTORM COVERAGE IS EXPECTED TO BE LOW THIS
AFTERNOON...GENERALLY BELOW 20%. THE PRIMARY THREAT FROM ANY
STORMS THAT DEVELOP WILL BE DANGEROUS CLOUD-TO-GROUND LIGHTNING.
DESPITE THE LOW CHANCES FOR AFTERNOON THUNDERSTORMS...RESIDENTS
SHOULD REMEMBER THAT LIGHTNING MAKES ANY THUNDERSTORM A POTENTIAL
KILLER. MOVE INDOORS IMMEDIATELY IF THUNDER IS HEARD AND REMAIN
INDOORS FOR 30 MINUTES PAST THE LAST RUMBLE OF THUNDER.

...FIRE WEATHER IMPACT...
AFTERNOON RELATIVE HUMIDITIES WILL FALL TO NEAR 40% OVER THE
INTERIOR COUNTIES THIS AFTERNOON. WHILE THESE VALUES ARE NOT
CRITICALLY DRY...THEY ARE LOW AND WILL COMBINE WITH CONTINUING DRY
CONDITIONS TO CREATE A FIRE THREAT FROM MIDDAY THOUGH LATE
AFTERNOON. ISOLATED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON AS
WELL...ADDING TO THE FIRE THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THUNDERSTORM ACTIVITY IS EXPECTED TO INCREASE WEDNESDAY AND
THURSDAY AS A WEAK AREA OF LOW PRESSURE FORMS OVER NORTH FLORIDA
AND PUSHES HIGHER MOISTURE INTO THE STATE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

BRAGAW

In the hours before

Local storm report, Jun 10, 2:39 PM EDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
239 PM EDT SUN JUN 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     3 W EDGEWATER           28.97N 80.95W
06/10/2007                   VOLUSIA            FL   NWS EMPLOYEE

            TREES BLOWN ONTO AND ACROSS INTERSTATE 95 WEST OF
            EDGEWATER

&&

FXD
Special weather statement, Jun 10, 2:57 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
257 PM EDT SUN JUN 10 2007

FLZ045-046-102000-
ORANGE-SEMINOLE-
257 PM EDT SUN JUN 10 2007

...STRONG THUNDERSTORMS AFFECTING CENTRAL ORANGE COUNTY...SEMINOLE
COUNTY...

AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM OVER WINTER SPRINGS...MOVING SOUTHEAST AT 10 MPH.

LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE FERN PARK AND
UNION PARK.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO
BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING
STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE.
SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING.
Special weather statement, Jun 10, 3:43 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
343 PM EDT SUN JUN 10 2007

FLZ044-144-102030-
NORTHERN LAKE COUNTY-SOUTHERN LAKE COUNTY-
343 PM EDT SUN JUN 10 2007

...STRONG THUNDERSTORMS AFFECTING LAKE COUNTY...

AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG STORMS OVER LAKE COUNTY...MOVING SOUTH AT 15 MPH.
AREAS AFFECTED INCLUDE LOCATIONS FROM NEAR FRUITLAND PARK TO
MASCOTTE AND SOUTHWEST.

THE PRIMARY THREAT WILL BE FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND GUSTY WINDS OF 40 TO 50 MPH...WHICH MAY CAUSE UNSECURED
OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE
VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES.

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

52
Local storm report, Jun 10, 3:56 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
356 PM EDT SUN JUN 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HAIL             TITUSVILLE              28.59N 80.82W
06/10/2007  M0.75 INCH       BREVARD            FL   LAW ENFORCEMENT

            POLICE OFFICER OBSERVED HAIL AT US 1 AND GARDEN STREET
            AND SOUTH DE LEON.

&&

JRC
Local storm report, Jun 10, 4:20 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
420 PM EDT SUN JUN 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     HAIL             LEESBURG                28.81N 81.88W
06/10/2007  M0.75 INCH       LAKE               FL   LAW ENFORCEMENT

            POLICE OFFICER OBSERVED HAIL 3600 BLOCK OF WEST MAIN
            STREET.

&&

JRC
Special weather statement, Jun 10, 4:23 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
423 PM EDT SUN JUN 10 2007

FLZ045-053-102115-
ORANGE-OSCEOLA-
423 PM EDT SUN JUN 10 2007

...STRONG THUNDERSTORMS AFFECTING SOUTHWESTERN ORANGE COUNTY...
NORTHWESTERN OSCEOLA COUNTY...

AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM OVER CELEBRATION.  THE STORM WAS DRIFTING SLOWLY
NORTH.

LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE PLEASURE
ISLAND....MGM STUDIOS AND MAGIC KINGDOM.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

VISITORS TO THE ORLANDO THEME PARKS SHOULD MOVE INDOORS AND AWAY FROM
RIDES AS SOON AS THUNDER IS HEARD. FOLLOW THE DIRECTIONS OF PARK
STAFF.

52

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 2:04 PM EDTSevere Thunderstorm WarningMLBBrevard, Volusia56 min
Jun 10, 3:20 PM EDTSevere Thunderstorm WarningMLBBrevard57 min
Jun 10, 3:47 PM EDTSevere Thunderstorm WarningMLBLake48 min

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.